Has anyone NOT gained weight on Zoloft?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 4/22/2007 11:00 PM (GMT -7)   


I hear so many upsetting stories of people gaining weight on antidepressants one would begin to believe absolutely everyone gains weight just walking within 5 feet of the drugs. But manufacturers and studies claim that, although many people do gain weight on Zoloft, statisically, most do not.

I commonly see this on the web:

These popular drugs are
likely to cause weight gain:

Paxil (paroxetine)
Marplan (isocarboxazid)
Lexapro (escitalopram)

Weight neutral for most:

Prozac (fluoxetine)
Luvox (fluvoxamine)
Zoloft (sertraline)
Celexa (citalopram)
Wellbutrin (bupropion)

But although Zoloft is considered "weight neutral" I have read many posts from users complaining of unexplained weight gain. I try to keep in mind, however, that forums are the sounding bored for the distressed, so the average person who doesn't have a particular problem with a medication would not be here posting about it. So it would be nice to hear from those of you who have been on it for a while and have NOT gained a significant amount of weight. I've been on it for 3 months and have not gained any weight so far, but I'm still worried, so a little hope would be helpful.  :-)


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/23/2007 5:03 AM (GMT -7)   
I was on paxil for a few years and did not have the weight gain. Everyone is different and you are right you mostly just hear about the horror stories.
You really have to just remember that your body is different from everyone else's and if you have been on it for awhile and not had the problem,then you are probably ok.
If you start to see a problem then that would be the time to contact your doctor.


Good Luck
Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/23/2007 7:45 AM (GMT -7)   
Hey Sunnivara, As far as antidepressants and weight gain goes it really depends on the person and how your body is going to react to the medication.  Also keep in mind that when someone is depressed they do tend to gain weight or comfort themselves with food...most people that is.  Here is a link for you http://www.mayoclinic.com/health/antidepressants-and-weight-gain/AN01396
I am not sure where you have come up with your information that you posted here but I would have to strongly disagree with it.
Also, I dont believe that "forums are the sounding bored for the distressed, so the average person who doesn't have a particular problem with a medication would not be here posting about it".  Try to keep in mind that this forum is for mutual support and understanding with people who have like illnesses, disorders  or people who are just seeking information.  Please dont be disrespectful to the people who post here. 
 
Thank you

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 4/23/2007 10:03 AM (GMT -7)   
els said...
Also, I dont believe that "forums are the sounding bored for the distressed, so the average person who doesn't have a particular problem with a medication would not be here posting about it".  Try to keep in mind that this forum is for mutual support and understanding with people who have like illnesses, disorders  or people who are just seeking information.  Please dont be disrespectful to the people who post here. 
 
Thank you

Oh, I was not meaning to be disrespectful at all. I just mean that forums are not necessarily representative of the average person with a particular illness, treatment, or medication. Wouldn't you agree that people generally seek forum support because something is not going right? People who are not having difficulties with their medication/treatment are not as motivated to seek support and post in forums.

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 4/23/2007 4:32 PM (GMT -7)   
Most psychiatrists I know consider Paxil to be the worst offender by far among the SSRIs for weight gain, Prozac is the least likely to do it, with the rest somewhere in between. As with any medication, some people will experience a particular side effect, while others do not.

The SSRIs continue to be highly regarded, are well-studied for a variety of conditions and extremely safe. Like any psychiatric drug, there are going to be pluses and minuses and no medication is without side effects. However, these medications have helped many people regain their lives and are well-tolerated compared to the tricyclics of the past.

The more important issue is whether the fear of side effects is holding you back from trying a particular medicine to see if it can help.
GEORGE

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/24/2007 10:05 AM (GMT -7)   
Sunnivara, I could agree with you on "forums are not necessarily representative of the average person with a particular illness, treatment, or medication."  Only because there are a lot of people who would not turn to an online forum for help or support with a particular illness, treatment, or medication issue.  There are a wide range of online forums and they have become very popular in this day and age for people to reach out to others for various reasons.  When you speak of the "average person" it puts in mind a person who has no illnesses or issues in their lives and that is just not the norm for todays population.  The "average person" now a days has some sort of mental illness and or medical issues this is a fact and what I took exception too.

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


minni
New Member


Date Joined May 2013
Total Posts : 1
   Posted 5/7/2013 1:26 PM (GMT -7)   
I AM TAKING A 100 MGS OF ZOLOFT EVERY DAY + 300 OF WELLBUTRIN, I HAVE PUT ON 20 POUNDS IN A YEAR AND GAINING 2 WEEKS AGO I STOPPED TAKING THE WELLBUTRIN STOPPED THE 300 MGS PILLS AND WENT DOWN TO THE SMALL 100 MG AND AS OF LAST NIGHT I AM OFF WELL BUTRIN AND FEELING A LITTLE WEERED NOW I AM STEPPING DOWN OFF THE ZOLOFT SLOW REAL SLOW BECAUSE I THINK THAT IS THE REASON FOR THE WEIOGHT GAIN, TO ALL THOSE PEOPLE WHO WANT TO KNOW IF ANY ANTI DEPRESSANT CAN MAKE YOU GAIN I WILL SAY YES ABSOLUTLY YES YES. ALSO IVE BECOME A SHOPAHALIC WHEN IM AT LUNCH I WANT TO SHOP. I HATE MYSELF MORE SO NOW THEN BEFORE THE DRUG.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 5/7/2013 3:29 PM (GMT -7)   
Why have you decided to go off of both medications? Are you wanting to be off of meds? Wellbutrin doesn't usually cause weight gain.

Also as Carl said, make sure your doctor is helping you. It may not be easy to go off two medications at the same time.

I also wanted to welcome you to the forum. Like Carl said, this is an older thread. Feel free to start a new thread of your own.

Your post was a little hard to read because it is in all caps. Using all caps is also considered shouting and the forum administrator has a rule to not use them. Though we do have a member who has bad vision and he posts in all caps sometimes. And we post back to him in all caps so he can see it.

I hope that you feel better soon. It could be a rough ride, but then again it might not. But feel free to come here in time of need. We are all here for you.

Hug, Karen...
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:28 PM (GMT -7)
There are a total of 2,734,295 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
340 Guest(s), 10 Registered Member(s) are currently online.  Details
cupcakespinkgal, Albannach, jennydancingfish, porkysgal, Scaredy Cat, Girlie, pmm73, Jingles1234, Cowboy10, Broncofan18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer